Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Left index finger dry. Pevaryl spray, diflucan not effective. Prescribed Alfacort, aquaderm creams. Possible cause?

Good Day! I have a question my left index finger is dry but not really bad.. I don t know why? My first doctor gave me pevaryl spray and diflucan capsule for 1 month.. The diflucan capsule she give me 4 capsules and I take it once a week.. But I think it s not effective.. Then earlier I go to see a doctor again and she give me Alfacort Cream to put on the affected area of my fingers and Aquaderm skin creams for my hands.. I m worried cause my finger is not nice.. What is the probably cause of this Doc..? Thank you so much..
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
from the description provided i could think of two possibilities.
fungal infection
eczema presents as itchy dry red rash with peeling or thickening of skin
fungal infection may present as dry itchy skin with possible involvement of nail.

your first doctor thought its fungal infection and gave you an oral and topical antifungal while your second doctor diagnosed it as eczema.

The best way to diagnose these two conditions is to get a skin scraping done of affected area. The skin scraping can be checked for fungus.

hope that answered your query.
Take care
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor